Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Prescribed Indocap for lower back pain. Consumed alcohol. Stopped medication. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Indocap has been prescribed for lower back pain that prevailed for 2 months after an mri scan that was normal. Patient consumed alcohol on the second day of the medicine and discontinued, as the specialist did not mention alcohol to not be consumed, we just noticed and stopped the medication. What should be the course of action now?
Posted Mon, 24 Jun 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

I am happy you recognize the fact, which is scientifically and medically sound, of the possible interaction that could possibly arise due consumption of Indocap, a non steroidal anti inflammatory drug and alcohol.

Its good already that the MRI scan was normal. If the patient was symptomatic, it would be necessary to put back the patient on his medication. The effect of alcohol after 6 hours is no longer very significant in the metabolism of Indocap.

I suggest you put him back on the medication as prescribed by the physician, same doses, but he should avoid alcohol this time around. The drug should be taken for the prescribed duration of time and he revisits his physician for reevaluation to ascertain response to treatment. It advisable not to stay hungry while taking the drug or an empty stomach, for non steroidal gastrointestinal bleeding and gastritis if not taken appropriately. He should therefore eat well.

Thanks and hope this helps. Do not hesitate asking further questions if need be as I wish him good health.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor